Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Feeling hot outside stomach and getting relief after applying cold substance. Cause and cure?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
Hi Doctor, I am having a hot feeling on the outside of the stomach area which reduces if i apply some cold substance over the tummy and also reduces if i drink cold water/milk. What could probably be the reason? Will nexium 400 mg work?
Posted Wed, 16 Jan 2013 in Digestion and Bowels
Answered by Dr. Charles S Narasi 1 hour later
Sounds like you have excess acidity in your stomach
or high sensitivity to the acid. The fact that you get
relief by drinking water or milk confirms this. Water
helps to dilute the acid and milk has buffering properties.
But, the problem with milk is, you may feel relief instantly,
but there is acid rebound because of the calcium that is
in the milk which can stimulate more acid production.
You asked about Nexium which is esomeprazole.
This effective proton pump inhibitor will control the acid
by blocking the production and is good.
Minor side efeects in some are a little diarrhea.
The best time to take this drug is about an hour to an hour
and a half before your big meal of the day. You have to take
it for 4-6 weeks to heal any kind of acid damage that you
might have in the esophagus or stomach. If the symptoms persist
you need further studies such as endoscopy and biopsy.
The dosage by the way is 40 mg. once a day, over the counter
will be 20 mg. tablet available without a script.
I wish you well.
Above answer was peer-reviewed by
Follow-up: Feeling hot outside stomach and getting relief after applying cold substance. Cause and cure? 34 minutes later
Hello doctor, thanks a lot for explaining things to me. It was very helpful. Am sorry to bug you with a couple of more questions. I am also having weird tummy noices which is even audible outside and lots of gas in my stomach which leads to repeated gas releases from the body. Will the same Nexium 40 suffice for this as well? Also, the motion colour of me is some days black and some days has red dots on them. Have undergone stool tests and waiting for the results. Is the Colonoscopy/Endoscopy the only option??? Awaiting your reply doctor. Thanks in advance.
Answered by Dr. Charles S Narasi 17 minutes later
Gas in the stomach is due to partly swallowed air during
drinking and eating, especially hurried eating. Avoid
carbonated drinks like soda etc. Certain lentils like
urad dhal and chana dhal tend to give more gas and so does garlic.
I am a little concerned when you mention black stool. I do think
you need to have your stool tested for blood and if positive you need
to have the endoscopy.
Wish you well.
Above answer was peer-reviewed by
Follow-up: Feeling hot outside stomach and getting relief after applying cold substance. Cause and cure? 2 hours later
Hi doctor, thanks for your valuable inputs. My concern is I have very dark/black stools only once in a week or 10 days.. So, what if my motion colour was normal when I did the test? Will this lead to the blood not being identified since the stool colour was normal during the day of the test?? Thanks in advance..
Answered by Dr. Charles S Narasi 8 hours later
Even if the stool looks normal, when tested it can show hidden blood.
Ideally, three samples from three days taken to the lab gives a
better result.
Wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor